Filgrastim

  • 5 replies
  • 17 subscribers
  • 278 views

I’ve currently had 2 rounds of EC and after each round I’m given 7 days of filgrastim injections. When I did the first 7 injections, I found the first 5 I was fine with. The 6/7th ones were hideous! It felt like birthing 6 babies naturally one after the other without pain relief! It was a shock to start with as I didn’t really know what was going on and whether it was right or wrong and how much was ‘too much’. When I told my chemo nurses they just kind of smiled sweetly and I got the impression I just needed to get on with it.

So tonight is my second round of night six….. I know what I’m in for this time and I’m prepared for it…. If you have any experiences with this, what did you find helpful? x

  • Hi  

    It was always the 7th injection that affected me. I found that if I lay on my back with a hot water bottle underneath me where I could feel my back spasm that I was pain free. As soon as I got up I'd start to get this pulsating feeling in my back until I lay back down on my hot water bottle when it would miraculously stop again.

    I hope this helps.

    Community Champion Badge

     "Never regret a day in your life, good days give you happiness, bad days give you experience"

  • Thank you. I’ve purchased a heated blanket from Lakeland so I’m hoping when it starts up, if I wrap myself up in that up hot it may help in the same way.

    Thank you for your advice x

  • dosing up with paracetamol before helped, and a loratidine tablet too. And of course the usuals like heat pads too. Maybe your team could adjust your doses depending on your blood count -you may be able to get away with 5 days rather than 7. Would be worth having the discussion

  • Thank you for replying. I’ve spoken to them about reducing it to 5 but seem adamant that it has to be 7. It’s not very pleasant but manageable. I’m definitely going to ask about the loratidine though as this seems to be a good option x

  • I find that by day 5 I'm struggling and usually get sensitive back and shock like pains there.

    I discussed with BC nurses and they said this is to be expected.

     Sending you a hug as I know it's horrible xx